Alert archive / Texas / Gale Warnings in 2018
Gale Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Nov 25, 2018, 4:23 AM CST. It took effect at Nov 25, 2018, 6:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 4:23 AM CST (10:23 UTC)
- In effect from
- Nov 25, 2018, 6:00 PM CST
- Expired
- Nov 26, 2018, 9:52 AM CST
- In force
- 16 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
976 WHUS74 KBRO 251023 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 423 AM CST Sun Nov 25 2018 ...Strong Cold Front Brings Gale Force Conditions Tonight... .A strong cold front will move through the lower Texas coastal waters late Sunday afternoon with strong north winds quickly developing. Frequent Gale force gusts are expected across the Gulf waters with Small Craft conditions across the Laguna Madre through Monday morning. GMZ150-155-170-175-251830- /O.UPG.KBRO.GL.A.0005.181126T0200Z-181126T1200Z/ /O.NEW.KBRO.GL.W.0006.181126T0000Z-181126T1600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 423 AM CST Sun Nov 25 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect from 6 PM this evening to 10 AM CST Monday. The Gale Watch is no longer in effect. * WINDS...North winds 25 to 30 knots with gusts to 35 to 40 knots. * WAVES/SEAS...Seas building to 6 to 9 feet nearshore and 8 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ130-132-135-251830- /O.NEW.KBRO.SI.Y.0042.181126T0000Z-181126T1600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 423 AM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory for winds, which is in effect from 6 PM this evening to 10 AM CST Monday. * WINDS...North 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ CB
6 follow-up statements
797 WHUS74 KBRO 251214 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 614 AM CST Sun Nov 25 2018 ...Dense Fog Affecting the Coastal Waters through Mid Morning... ...Strong Cold Front Brings Gale Force Conditions Tonight... .Areas of dense fog have been reported across the nearshore waters. Visibilities may be reduced to 1 nautical mile or less at times through the next several hours. A strong cold front will move through the lower Texas coastal waters late Sunday afternoon with strong north winds quickly developing. Frequent Gale force gusts are expected across the Gulf waters with Small Craft conditions across the Laguna Madre through Monday morning. GMZ150-155-251600- /O.NEW.KBRO.MF.Y.0021.181125T1214Z-181125T1600Z/ /O.CON.KBRO.GL.W.0006.181126T0000Z-181126T1600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 614 AM CST Sun Nov 25 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... The National Weather Service in Brownsville has issued a Dense Fog Advisory, which is in effect until 10 AM CST this morning. * WINDS...North winds 25 to 30 knots with gusts to 35 to 40 knots. * WAVES/SEAS...Seas building to 6 to 9 feet nearshore and 8 to 10 feet offshore. * VISIBILITY...1 nautical mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ170-175-251600- /O.CON.KBRO.GL.W.0006.181126T0000Z-181126T1600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 614 AM CST Sun Nov 25 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... * WINDS...North winds 25 to 30 knots with gusts to 35 to 40 knots. * WAVES/SEAS...Seas building to 6 to 9 feet nearshore and 8 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ130-132-135-251600- /O.NEW.KBRO.MF.Y.0021.181125T1214Z-181125T1600Z/ /O.CON.KBRO.SI.Y.0042.181126T0000Z-181126T1600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 614 AM CST Sun Nov 25 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... The National Weather Service in Brownsville has issued a Dense Fog Advisory, which is in effect until 10 AM CST this morning. * WINDS...North 20 to 25 knots. * VISIBILITY...1 nautical mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ CB
480 WHUS74 KBRO 251617 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1017 AM CST Sun Nov 25 2018 ...Strong Cold Front Bringing Gale Force Conditions Tonight... .A strong cold front will move through the lower Texas coastal waters late Sunday afternoon with strong north winds quickly developing. Frequent Gale force gusts are expected across the Gulf waters with Small Craft conditions across the Laguna Madre through Monday morning. GMZ150-155-260030- /O.EXP.KBRO.MF.Y.0021.000000T0000Z-181125T1600Z/ /O.CON.KBRO.GL.W.0006.181126T0000Z-181126T1600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 1017 AM CST Sun Nov 25 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WINDS...North winds 25 to 30 knots with gusts to 35 to 40 knots. * WAVES/SEAS...Seas building to 6 to 9 feet nearshore and 8 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ130-132-135-260030- /O.EXP.KBRO.MF.Y.0021.000000T0000Z-181125T1600Z/ /O.CON.KBRO.SI.Y.0042.181126T0000Z-181126T1600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1017 AM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WINDS...North 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ170-175-260030- /O.CON.KBRO.GL.W.0006.181126T0000Z-181126T1600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1017 AM CST Sun Nov 25 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... * WINDS...North winds 25 to 30 knots with gusts to 35 to 40 knots. * WAVES/SEAS...Seas building to 6 to 9 feet nearshore and 8 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
050 WHUS74 KBRO 252103 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 303 PM CST Sun Nov 25 2018 ...Strong Cold Front Bringing Gale Force Conditions Tonight... .A strong cold front will move through the lower Texas coastal waters late this afternoon with strong north winds quickly developing in the wake of the front. Frequent Gale force gusts are expected across the lower Texas Gulf waters with Small Craft Advisory conditions expected across the Laguna Madre through Monday morning. GMZ150-155-170-175-260500- /O.CON.KBRO.GL.W.0006.181126T0000Z-181126T1600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 303 PM CST Sun Nov 25 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... * WINDS...North winds 25 to 30 knots with gusts to 35 to 40 knots. * WAVES/SEAS...Seas building to 6 to 9 feet nearshore and 8 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ130-132-135-260500- /O.CON.KBRO.SI.Y.0042.181126T0000Z-181126T1600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 303 PM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST MONDAY... * WINDS...North 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
416 WHUS74 KBRO 260312 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 912 PM CST Sun Nov 25 2018 ...Strong Cold Front Bringing Gale Force Conditions Tonight... .A strong cold front has moved through the lower Texas coastal waters this evening with strong north winds quickly developing in the wake of the front. Frequent Gale force gusts are expected over the Gulf waters overnight with Small Craft Advisory conditions expected across the Laguna Madre through Monday morning. GMZ150-155-170-175-261115- /O.CON.KBRO.GL.W.0006.000000T0000Z-181126T1600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 912 PM CST Sun Nov 25 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WINDS...North winds 25 to 30 knots with gusts to 35 to 40 knots. * WAVES/SEAS...Seas building to 6 to 9 feet nearshore and 8 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ130-132-135-261115- /O.CON.KBRO.SI.Y.0042.000000T0000Z-181126T1600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 912 PM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WINDS...North 20 to 25 knots with higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
768 WHUS74 KBRO 260952 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 352 AM CST Mon Nov 26 2018 ...North winds peaking across the Gulf waters... .The cold front has moved across the region, with gusty north winds continuing in its wake. Gale force gusts have been limited to further offshore, so the Gale Warning has been pared back to waters beyond 20nm. Small Craft Advisories will continue for the Laguna madre and nearshore Gulf waters through the morning. GMZ150-155-261600- /O.CAN.KBRO.GL.W.0006.000000T0000Z-181126T1600Z/ /O.NEW.KBRO.SC.Y.0043.181126T0952Z-181126T1600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 352 AM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until 10 AM CST this morning for the Gulf waters from shore to 20 nm. * WINDS...North winds 25 to 30 knots with gusts to 35 to 40 knots. * WAVES/SEAS...Seas building to 6 to 9 feet nearshore and 8 to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ170-175-261600- /O.CON.KBRO.GL.W.0006.000000T0000Z-181126T1600Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 352 AM CST Mon Nov 26 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING for the Gulf waters beyond 20 nm... * WINDS...North winds 25 to 30 knots with gusts around 35 knots. * WAVES/SEAS...Seas 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ130-132-135-261600- /O.CON.KBRO.SI.Y.0042.000000T0000Z-181126T1600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 352 AM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING for the Laguna Madre... * WINDS...North 20 to 25 knots with higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
764 WHUS74 KBRO 261552 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 952 AM CST Mon Nov 26 2018 ...HAZARDOUS MARINE CONDITIONS CONTINUE INTO THE AFTERNOON... .Gusty north winds continue in the wake of yesterday's cold front. The Gale Warning has been allowed to expire, as any further gale-force gusts this morning should be very isolated. Small Craft Advisories continue for the Laguna Madre through noon CST and are extended for all Gulf waters through 6pm CST. GMZ170-175-270000- /O.CAN.KBRO.GL.W.0006.000000T0000Z-181126T1600Z/ /O.EXB.KBRO.SC.Y.0043.000000T0000Z-181127T0000Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 952 AM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until 6 PM CST this evening. The Gale Warning has been cancelled. The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until 10 AM CST this morning for the Gulf waters from shore to 20 nm. * WINDS...North winds 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ GMZ130-132-135-261800- /O.EXT.KBRO.SI.Y.0042.000000T0000Z-181126T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 952 AM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...North around 20 knots with higher gusts. * BAY CONDITIONS...Choppy to rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ GMZ150-155-270000- /O.EXT.KBRO.SC.Y.0043.000000T0000Z-181127T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 952 AM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until 10 AM CST this morning for the Gulf waters from shore to 20 nm. * WINDS...North at 20 to 25 knots diminishing to 15 to 20 knots in the afternoon. * WAVES/SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ 53
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Nov 25, 12:07 AM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Nov 25, 12:07 AM CST, 4 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1207 AM CST Sun Nov 25 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Earlier dense fog has temporary lifted possibly due
to stronger winds at 500-2000 feet. Will maintain lower vsby and
cigs with still the opportunity of dense fog to redevelop
overnight and towards the morning once the boundary layer winds
relax around sunrise Sunday. Fog lifts and cigs form at MVFR
levels mid to late morning and could continue to lift to VFR
before a cold front approaches. The front front surges through
the region around or after 2 pm Sunday afternoon with gusty north
winds and strong gusts possibly exceeding 25 knots in the
afternoon.
&&
.PREV DISCUSSION... /issued 811 PM CST Sat Nov 24 2018/
DISCUSSION...A correction was sent for the NPW and MWW on the
expiration times of the dense fog advisory. The DFA for both the
Marine and inland areas should expire at 10 am Sunday.
PREV DISCUSSION... /issued 658 PM CST Sat Nov 24 2018/
DISCUSSION...Web cameras from across SPI indicate marine fog
forming early this evening. This and with the atmosphere
conditions favorable for additional fog formation have gone ahead
and issued a dense fog advisory coastal Cameron and Willacy
counties this evening and for the Mid- Lower Rio Grande Valley
after midnight. Conditions remain favorable for a mix of
radiational and advection (marine) fog overnight. High dew point
air riding on light southeast winds, stable layer above surface
inversion (1300 feet) and continued sufficient wet soils should
lead to fog formation overnight.
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Dense fog is forming along and just east of the
immediate coast line and conditions are favorable for fog
formation across much of the region tonight. First advection fog
may impact KBRO and KHRL then radiational fog is anticipated to
impact the remainder of the forecast area overnight. Flight
conditions to quickly fall from VFR to IFR and may likely drop to
VLIFR before sunrise. The dense fog is likely to persist through
mid morning before lift and MVFR to VFR BKN-OVC cigs continue into
the afternoon. A cold front approaches and surges through the
region around or after 3 pm Sunday afternoon with gusty north
winds and strong gusts possibly exceeding 25 knots in the
afternoon.
DISCUSSION...Updated for latest marine discussion below.
MARINE...marine fog has formed over the near shore and Laguna
Madre early this evening. A dense fog advisory is in effect until
10 am Sunday morning.
PREV DISCUSSION... /issued 325 PM CST Sat Nov 24 2018/
SHORT TERM (Tonight through Sunday Night): After a foggy start
this morning, some peaks of sun have been realized this
afternoon. In fact, temperatures have warmed into the middle and
upper 70s allowing for a pretty decent Saturday across Deep South
Texas. That somewhat begins to change on Sunday as a cold frontal
boundary slides southward toward the area.
Before the frontal passage tonight, light southeasterly return flow
is expected to continue to help transport low level moisture into
the region. As the aforementioned front begins to slide southward,
moisture will pool and winds will lighten allowing for fog (some
dense) to develop. Can't rule out the need for another Dense Fog
Advisory, however, subsequent shifts will take another look at this
potential this evening and overnight.
As the front nears, very little in the way of a QPF signal resides.
The best chance for POPs looks to reside within the coastal counties
and points eastward (marine zones). Just prior to the front we may
see a bit of a heat spike as winds begin to shift more westerly. For
this we have kept MaxTs on Sunday in the middle and upper
80s...which is several degrees above the guidance mean. As the front
passes, winds will increase and temperatures will begin to drop
again, however, given the air mass origin being of the Pacific
variety, don't expect temps to drop much below the upper 40s to
lower 50s as we return to work Monday morning.
LONG TERM (Monday through Saturday): A fairly dry 500 mb short wave
will pass over the RGV on Mon. Although this is passing through
the area with pretty limited moisture values, will maintain a
mention of some slgt chc pops mainly across the marine areas. As
this trough exits the region Mon Night into Tues, a 500 mb Baja
trough will cut off to the west of the RGV near the Baja Cali
Peninsula. This closed low will remain stationary through midweek
and will then approach Deep South TX late Thurs into Fri. As with
the first trough, the overall moisture levels remain pretty
limited with the approach of this second system. But with the
approach of the Baja closed low, there may be enough upper level
divergence to possibly produce some spotty conv with this next
feature. So will mention some slgt chc pops late in the work week.
Since the 500 mb flow will be trending more towards a zonal
pattern throughout this upcoming week, the overall temp trend will
be steadily warming through next weekend after the initial cool
down after the fropa expected late Sun.
Finally, A major 500 mb trough from the West Coast of the U.S.
will then dig into the southern Plains states next weekend which
will in turn push another fairly dry and mild cold front through
the region on Sat.
The GFS and ECMWF are in pretty good agreement up through Tues of
next week. The longer range models then start differing on the
handling of the Baja Cali low/trough. The GFS keeps it more of an
open wave while the ECMWF holds on to it as a slower moving closed
500 mb low through next Thurs. The differences in the 500 mb
fields between the two models then persist into next weekend with
the handling of the West Coast trough.
So will go close to model blend for the min temps through Day 7
but will lean towards the warmer GFS MEX max temps as believe that
the ECMWF is underestimating the potential for warming temps due
to the fairly dry atms that will be in place over the region
throughout this coming work week.
Overall confidence in the longer range forecast period is only
average due to the model disagreements showing up next week.
MARINE (Tonight through Sunday Night): Rather tranquil marine
conditions expected tonight and into the first half of Sunday. The
only concern is perhaps some patchy marine fog closer to the
coastline late tonight and early tomorrow. Winds and seas will begin
to increase by mid to late morning and conditions will continue to
worsen with time. Small Craft Advisories will be needed for tomorrow
afternoon through the end of the period. In fact, frequent gusts in
excess of gale force can be expected. A Gale Watch was considered,
however, sustained winds are limiting headlines at this point. Winds
are not the only concern as seas will approach 10-12 feet by the end
of the cycle.
Monday through Thursday Night: The PGF will be pretty strong on
Mon in the wake of the fropa late Sun. This will maintain solid
SCA conditions throughout Mon. The PGF will then weaken as the
surface ridge shifts off to the east allowing for a return of
light to moderate onshore winds and lower seas.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 10 AM CST Sunday for TXZ253>255-353.
Dense Fog Advisory until 10 AM CST Sunday for TXZ256-257.
GM...Dense Fog Advisory until 10 AM CST Sunday for GMZ130-132-135-150-
155.
Gale Watch from Sunday evening through late Sunday night for
GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
65Hazardous weather outlook, Nov 24, 4:10 PM CST, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 410 PM CST Sat Nov 24 2018 TXZ248>257-351-353-252215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 410 PM CST Sat Nov 24 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Areas of fog are anticipated tonight into Sunday morning. Patches of fog may become dense and could become widespread, reducing the visibility to one quarter of a mile or less. A dense fog advisory may be necessary later tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dense fog is possible before 10 am Monday with the potential for a dense fog advisory for portions of Deep South Texas and Rio Grande Valley. . .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-252215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 410 PM CST Sat Nov 24 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories will be needed for all coastal waters Sunday afternoon through Monday night with the passage of strong cold front. Gale conditions may develop over the Gulf waters Sunday night with a Gale Watch currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 25, 3:24 AM CST, 59 minutes before
Special Weather Statement National Weather Service Brownsville TX 324 AM CST Sun Nov 25 2018 TXZ248>255-353-251500- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 324 AM CST Sun Nov 25 2018 ...Patchy Dense Fog Possible across Deep South Texas this morning... Areas of fog with patches of dense fog will continue across much of Deep South Texas this morning. Visibilities will range from 1 to 3 miles with some locations dropping to one half mile or less at times. Motorists are urged to slow down and use low beam headlights, as visibilities will change rapidly over short distances. CB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 6:25 PM CST | Dense Fog Advisory | BRO | Cameron, Hidalgo, Willacy | 8 hr |
| Nov 24, 6:31 PM CST | Marine Dense Fog Advisory | BRO | 9 hr | |
| Nov 25, 4:23 AM CST | Small Craft Advisory for Winds | BRO | 32 hr | |
| Nov 25, 6:14 AM CST | Marine Dense Fog Advisory | BRO | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.